Alert archive / Alabama / Tornado Warnings in 2019
Tornado Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 19, 2019, 1:46 PM CST for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 19, 2019, 1:46 PM CST (19:46 UTC)
- Expired
- Jan 19, 2019, 2:30 PM CST
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL
The radar
The Birmingham radar (KBMX), 86 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 1:47 PM CST | TORNADO | 2 Nnw Tyler, AL | A NWS STORM SURVEY TEAM CONFIRMED A TORNADO OF EF-1 INTENSITY JUST SOUTHEAST OF SELMA IN DALLAS COUNTY, ENDING RIGHT AFTER CROSSING THE ALABAMA RIVER INTO AUTAUGA COUNTY. |
| Jan 19, 2:04 PM CST | TORNADO | 3 Ene Mulberry, AL | *** 2 INJ *** CORRECTS PREVIOUS TORNADO REPORT TO INCLUDE 2 INJURIES. A NWS STORM SURVEY TEAM CONFIRMED A TORNADO OF EF-1 INTENSITY, WHICH OCCURRED JUST NORTHWEST OF AUTAUGAVILLE AND BOOTH IN AUTAUGA COUNTY. |
| Jan 19, 2:04 PM CST | TORNADO | 3 Ene Mulberry, AL | A NWS STORM SURVEY TEAM CONFIRMED A TORNADO OF EF-1 INTENSITY, WHICH OCCURRED JUST NORTHWEST OF AUTAUGAVILLE AND BOOTH IN AUTAUGA COUNTY. |
| Jan 19, 2:17 PM CST | TSTM WND DMG | 3 Nnw Booth, AL | DAMAGE TO A MOBILE HOME REPORTED BY EMA. PROBABLE TORNADO. |
| Jan 19, 2:17 PM CST | TSTM WND DMG | 3 Nnw Booth, AL | REPORTS OF ROOF DAMAGE ALONG WITH TREES DOWN ACROSS ROADS NORTHWEST OF BOOTH. PROBABLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 9:43 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
080
WFUS54 KBMX 191946
TORBMX
ALC001-047-085-192030-
/O.NEW.KBMX.TO.W.0007.190119T1946Z-190119T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
146 PM CST SAT JAN 19 2019
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Central Autauga County in central Alabama...
Northwestern Lowndes County in south central Alabama...
East central Dallas County in south central Alabama...
* Until 230 PM CST.
* At 146 PM CST, a severe thunderstorm capable of producing a tornado
was located over Tyler, or near Selmont-West Selmont, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Prattville, Millbrook, Selmont-West Selmont, Deatsville,
Autaugaville, Benton, Booth, Mulberry, Gardner Island, Tyler,
Autauga County Airport, Robert F. Henry Lock And Dam, Craig Field
Aiport and Selma Drag Strip.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3227 8697 3238 8701 3264 8641 3243 8641
TIME...MOT...LOC 1946Z 242DEG 49KT 3235 8691
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
89^GSatterwhite5 follow-up statements
352
WWUS54 KBMX 191956
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
156 PM CST SAT JAN 19 2019
ALC001-047-085-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-Lowndes AL-Dallas AL-
156 PM CST SAT JAN 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR CENTRAL
AUTAUGA...NORTHWESTERN LOWNDES AND EAST CENTRAL DALLAS COUNTIES...
At 156 PM CST, a confirmed tornado was located near Gardner Island,
or 11 miles east of Selmont-West Selmont, moving northeast at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, White Hall, Benton,
Booth, Mulberry, Gardner Island, Autauga County Airport and Robert F.
Henry Lock And Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3230 8686 3242 8692 3264 8641 3243 8641
TIME...MOT...LOC 1956Z 241DEG 46KT 3240 8681
TORNADO...OBSERVED
HAIL...<.75IN
$$
89^GSatterwhite322
WWUS54 KBMX 192000
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
200 PM CST SAT JAN 19 2019
ALC047-192010-
/O.CAN.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Dallas AL-
200 PM CST SAT JAN 19 2019
...THE TORNADO WARNING FOR EAST CENTRAL DALLAS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CST for central, south
central and east central Alabama.
LAT...LON 3231 8685 3233 8685 3234 8681 3236 8681
3241 8685 3243 8683 3244 8687 3245 8685
3264 8641 3243 8641 3231 8683
TIME...MOT...LOC 2000Z 242DEG 49KT 3243 8675
$$
ALC001-085-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-Lowndes AL-
200 PM CST SAT JAN 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR CENTRAL
AUTAUGA AND NORTHWESTERN LOWNDES COUNTIES...
At 200 PM CST, a confirmed tornado was located over Mulberry, or 15
miles southeast of Valley Grande, moving northeast at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, Benton, Booth,
Mulberry, Autauga County Airport and Robert F. Henry Lock And Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3231 8685 3233 8685 3234 8681 3236 8681
3241 8685 3243 8683 3244 8687 3245 8685
3264 8641 3243 8641 3231 8683
TIME...MOT...LOC 2000Z 242DEG 49KT 3243 8675
TORNADO...OBSERVED
HAIL...<.75IN
$$
89^GSatterwhite561
WWUS54 KBMX 192009
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
209 PM CST SAT JAN 19 2019
ALC085-192018-
/O.CAN.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Lowndes AL-
209 PM CST SAT JAN 19 2019
...THE TORNADO WARNING FOR NORTHWESTERN LOWNDES COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CST for central, south
central and east central Alabama.
LAT...LON 3236 8671 3240 8672 3239 8675 3248 8678
3264 8641 3243 8641 3237 8661 3240 8661
3241 8662 3240 8664 3240 8665 3238 8665
3235 8668
TIME...MOT...LOC 2008Z 239DEG 45KT 3249 8669
$$
ALC001-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-
209 PM CST SAT JAN 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
SOUTHEASTERN AUTAUGA COUNTY...
At 208 PM CST, a severe thunderstorm capable of producing a tornado
was located near Autaugaville, or 14 miles west of Prattville, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, Booth and Autauga
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3236 8671 3240 8672 3239 8675 3248 8678
3264 8641 3243 8641 3237 8661 3240 8661
3241 8662 3240 8664 3240 8665 3238 8665
3235 8668
TIME...MOT...LOC 2008Z 239DEG 45KT 3249 8669
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
89^GSatterwhite710
WWUS54 KBMX 192013
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
213 PM CST SAT JAN 19 2019
ALC001-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-
213 PM CST SAT JAN 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
SOUTHEASTERN AUTAUGA COUNTY...
At 213 PM CST, a confirmed tornado was located near Booth, or 11
miles west of Prattville, moving northeast at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Prattville, Millbrook, Deatsville, Autaugaville, Booth and Autauga
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3251 8670 3264 8641 3243 8641 3237 8661
3240 8661 3241 8662 3240 8664 3240 8665
3242 8668
TIME...MOT...LOC 2013Z 241DEG 48KT 3252 8663
TORNADO...OBSERVED
HAIL...<.75IN
$$
89^GSatterwhite932
WWUS54 KBMX 192022
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
222 PM CST SAT JAN 19 2019
ALC001-192030-
/O.CON.KBMX.TO.W.0007.000000T0000Z-190119T2030Z/
Autauga AL-
222 PM CST SAT JAN 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR EAST
CENTRAL AUTAUGA COUNTY...
At 222 PM CST, a severe thunderstorm capable of producing a tornado
was located near Booth, or 8 miles northwest of Prattville, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Deatsville and Booth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3255 8661 3264 8641 3254 8641 3250 8658
TIME...MOT...LOC 2022Z 241DEG 47KT 3257 8652
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 19, 12:10 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 19, 12:10 PM CST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1210 PM CST Sat Jan 19 2019 .UPDATE... For 18Z Aviation. && .SHORT TERM... Line of showers with a few thunderstorms extended from west- central Tuscaloosa County southwest into southern Sumter County and back into southeast Mississippi. Potential for damaging winds remains possible with this line of convective activity and the risk will continue into early this evening as it moves east across the area. Potential for isolated tornadoes will highest roughly along and south of Interstate 20 as best overlap of wind shear/helicity and surface-based instability will reside in this area. Most destabilization is near the U.S. Highway 80 corridor over our far southern counties with some breaks in cloud cover observed by satellite over Pike/Barbour Counties. Highest instability may materialize over our far southeast counties later this afternoon. 05 Previous short-term discussion:Today and Tonight. A busy 24 hours is ahead for Central AL weather-wise. We start off with some areas of dense fog this morning before winds start to pick up ahead of an approaching surface low and cold front. Then we have the threat for severe weather, bringing the chance for even stronger straight line winds and tornadoes. After the cold front passes, very cold air is advected into Central AL, leading to at least some chance for scattered snow flurries (no accumulations). For organizational purposes, I'll break down each part of today's forecast below. Fog: We've had some areas of dense fog develop overnight across southeastern portions of Central AL. Visibilities as low as 1/2 mile at times can be expected through roughly 7am before the winds pick up and begin to mix out the morning fog. Wind: Wind speeds begin increasing throughout the morning hours as a deepening surface low builds into Western TN. This will steepen the pressure gradient across Central AL, leading to gusty winds for most of the day regardless of any thunderstorm activity. Currently, I have forecast sustained winds 20-25 mph with gusts over 30 mph. Mountain ridgetops will see even higher speeds. Therefore, I have issued a wind advisory across all of Central AL from 9am to 7pm today. As the front passes, we could see a brief period of decreased winds (still windy, just not exceeding 30 mph gusts) before winds pick back up late tonight into the overnight hours. Another wind advisory may be needed later to capture this, but for now I'll focus on this morning/afternoon's wind. Severe Storms: The deepening surface low is associated with a deep upper level trough that brings substantial dynamic forcing along with it. Ahead of the cold front, moisture is advected northward with dewpoints reaching into the 60s for most of the area. At this time, guidance has come into better agreement on a single line of thunderstorms (QLCS) moving from the west-northwest across Central AL, beginning around 10am and pushing east of our area by 6-7pm. As this system slides through, lapse rates are in the 5.7-6.0 range, which is decent for January. Surface instability ranges from around 200 J/kg in the northern portions of Central AL to 400-700 J/kg in the southern half of the area. While areas in the north don't have quite as much instability, it should be sufficient for thunderstorm development. 500-700 J/kg is certainly more than enough instability for this time of year to support severe thunderstorm development. As I mentioned before, the deep trough, coupled with the deepening surface low sets up a very dynamic system today. The 850mb jet has winds speeds over 60 kts, while the upper level jet exceeds 110- 120kts. With these winds aloft, and the more southerly surface winds due to the ageostrophic flow around the surface low, the environment becomes highly sheared. 0-6km Bulk shear is 60-75 kts with 0-1km over 40kts. The 0-6km shear vectors are also nearly perpendicular to the forcing and 0-3km vectors are roughly 35-45 degrees. So, unsurprisingly, the 0-3km SRH is anywhere from 500-800 m^2/s^2. It is worth noting guidance suggests that the upper level jet could split this afternoon over Central AL, leading to a slight disconnect, mainly in the northern portions of the area, where the low level jet is not overlapped with the upper level jet that hangs back in MS; however, the southern part of the split is still over the southern portions of Central AL. Ultimately, this could limit the deep shear in the north slightly. Combine that with the lower instability, leads me to think there could be a "relative" lower risk of damaging winds and tornadoes in the northern portions compared to the southern half. Therefore, I will continue mentioning a slight risk for most of Central AL, with the far north remaining in a marginal risk. The main threat is still damaging winds, but I don't want to under-sell the tornado threat either because latest high-res guidances suggest some decent updraft helicity with the storms that move through the southern areas. Uncertainties in the severe threat: Ahead of this system, we aren't expecting any significant clearing in cloud cover. While we may not get tapped out with pre- frontal rain, the expansive cloud cover could limit overall destabilization. There is also the possibility that we have too much environmental shear, which is really difficult to determine forecast-wise because it's all related to the balance between the instability and shear. Too much shear can "tear apart" any developing updrafts, limiting the overall strength of the storms. This is difficult to forecast because any micro-scale (storm scale) changes in the available instability and shear could go one way or the other. Considering the environmental shear is very high with this system, I think we're going to need at least a decent amount of instability (perhaps more than what would typically get storms going in January) to help sustain the updrafts. Therefore, the best chance for any tornado development could be in the far southern areas where instability is forecast to be closer to 700 J/kg (with the assumption that we are able to destabilize). Even outside this higher instability (anywhere in the marginal and slight risk areas) the QLCS has the potential to produce damaging straight line winds, so I don't see any reason to change the current risk areas. The forecast will likely need to be updated based on mesoscale changes later this morning as we determine the amount of destabilization across Central AL. Snow Flurries: The cold front pushes through Central AL and the main precip slides east of our area by 6-7pm. Increasing winds will speed up the cold air advection and temperatures will begin dropping below freezing beginning in the northwest soon after midnight. At this same time, the main upper level trough axis swings through, so any lingering moisture could have enough lift to generate some precip. Forecast soundings show a pretty shallow layer of moisture that drops in the -7 to -8 degree celsius range for at least a couple of hours before the dry air moves in. While this isn't quite the -10 to -20 degree range we typically like to see for dendritic growth of snow crystals, we're limited by the accuracy and resolution of model data. Therefore, I don't want to completely rule out the possibility of some scattered snow flurries for a few hours sometime after midnight for most locations north of the I-85 corridor. Any snow flurries won't amount to much, so I don't expect any accumulations or impacts for early Sunday morning. 25/Owen .LONG TERM... Sunday through Friday. As the system moves out Sunday morning, a few flurries will remain possible as temperatures continue to drop through the morning. The afternoon will be cold and windy as cold air really begins to set in. High pressure builds in and will keep the area dry through Tuesday morning. Rain will begin to spread into the area late Tuesday afternoon in advance of the system. This will be a very slow moving system so rain chances really do not become likely until Wednesday morning in the west and late Wednesday afternoon in the east. This will allow the southerly flow to increase and bring in upper 60 degree temperatures into the southeast by the afternoon, just before the rain becomes widespread. Rain will continue through Wednesday night so continued with the high rain chances. There will be a brief window Thursday morning across the north that some rain could be mixed with snow on the back edge of the precipitation, so did include the chance here. Based on trends, it appears that it would be generally just flurries once again. High pressure builds in on Friday. Models are pretty consistent on this so confidence is fairly high on the chances of rain and overall timing. As we move into Friday, there are some model discrepancies, but the both indicate a clipper system will slide southeast along the backside of the trough. The GFS is a little more bullish than its counterpart the Euro, so confidence on this system is low. With that said, the overall timing of the system would be late Friday afternoon into the overnight hours on Friday night. If the system holds together there would be rain on the onset switching to snow after 6 to 9 pm across the north. Will forego any mention of winter in the HWO at this time as confidence is just too low to to include but definitely worth watching the trends over the next few days. 16 && .AVIATION... 18Z TAF Discussion. The main line of showers/storms is currently moving through the western portion of Central Alabama at this time. Low clouds and elevated winds/wind gusts are to be expected at all terminals as this line continues to progress to the east. There has been very little lightning with this line but have kept the mention of VCTS/TSRA for all terminals as the line moves through. Amendments can be made if needed. Included TEMPO groups to time out the passage of the line that contains the heaviest rainfall. The line will move through KBHM and KEET by 19Z and continue to move east throughout the afternoon. Generally by 00Z and beyond shower/storm activity should be to the east of the area. Lingering showers cannot be ruled out. Cloud coverage will linger and winds/wind gusts will remain elevated through tomorrow morning. 07 && .FIRE WEATHER... Increasing rain chances today with gusty winds likely. Dry and cold conditions will move into the region for Sunday and Monday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 30 37 22 43 / 100 20 10 0 0 Anniston 66 31 39 22 45 / 100 20 10 0 0 Birmingham 64 30 39 24 46 / 100 20 10 0 0 Tuscaloosa 66 31 42 26 48 / 100 20 0 0 0 Calera 66 30 41 25 47 / 100 20 10 0 0 Auburn 69 34 43 26 47 / 100 60 10 0 0 Montgomery 73 35 44 27 50 / 100 20 10 0 0 Troy 70 34 45 27 51 / 100 50 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 7 PM CST this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 19, 1:33 PM CST, 13 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 133 PM CST Sat Jan 19 2019 ALZ011>015-017>050-202245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 133 PM CST Sat Jan 19 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. Damaging straight line winds and brief tornadoes are possible through 7 pm. The best chance for severe thunderstorms and tornadoes will along and east of a line from Blountsville, to Trussville, to Calera, to Selma. Winds ahead of a strong cold front will be sustained at 20 to 25 mph with gusts near 35 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Due to the forecast rainfall amounts over the weekend, river flooding is anticipated again near the Mississippi state line. The Tombigbee River at Bevill Lock and Dam will enter Minor Flood Stages Sunday and Monday before receding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed today.
In the hours before
Local storm report, Jan 19, 1:11 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 1 NNE LAKE LURLEEN STAT 33.32N 87.67W
01/19/2019 TUSCALOOSA AL EMERGENCY MNGR
SUB-SEVERE WINDS ESTIMATED 40-50 MPH. TIME
AND LOCATION APPROXIMATE.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:25 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 33 hr |
| Jan 19, 9:27 AM CST | Tornado Warning | BMX | Sumter | 33 min |
| Jan 19, 9:43 AM CST | Tornado Warning | BMX | Greene, Sumter | 35 min |
| Jan 19, 10:13 AM CST | Tornado Warning | BMX | Greene, Tuscaloosa | 13 min |
| Jan 19, 10:36 AM CST | Tornado Warning | BMX | Greene | 17 min |
| Jan 19, 10:51 AM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 17 min |
| Jan 19, 2:27 PM CST | Tornado Warning | BMX | Autauga, Coosa, Elmore, Tallapoosa | 48 min |
| Jan 19, 2:44 PM CST | Tornado Warning | BMX | Elmore, Montgomery | 46 min |
| Jan 19, 4:27 PM CST | Tornado Warning | BMX | Bullock, Macon, Russell | 29 min |
| Jan 19, 4:39 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 36 min |
| Jan 19, 4:54 PM CST | Tornado Warning | BMX | Lee, Russell | 11 min |
Nearby
Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.